Thunderstorm Wind, Taney
- When
- June 27, 1:05 PM CST
- Where
- Taney County, Powersite
- Measured
- 52 kt (60 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.650, -93.117
Several trees were blown down near Table Rock Lake Dam.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Several trees were blown down near Table Rock Lake Dam.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 27, 11:52 AM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED. NATIONAL WEATHER SERVICE SPRINGFIELD MO 1252 PM CDT WED JUN 27 2001 HAVE AGAIN UPDATED ZONES BASED ON LATEST INFORMATION. ATMOSPHERE OVER THE CWFA WAS VERY UNSTABLE. MODIFIED KSGF SOUNDING SHOWED CAPE HAD SOARED TO 3400 J/KG...LI DOWN TO MINUS 10...TOTAL TOTALS OF 55. HOWEVER K INDEX WAS A RATHER PUNY 21. TCU HAVE DVLPD RAPIDLY WITH A FEW STRONG CELLS OVER TANEY COUNTY. A LINE OF TSTMS CONTINUED TO DVLP FROM TEXAS COUNTY NWWD TO MORGAN COUNTY. THIS LINE OF STORMS COINCIDES WITH A WEAK SURFACE BOUNDARY THAT EXTENDED FROM ST CLAIR COUNTY...TO LACLEDE...AND THEN INTO HOWELL COUNTY. BOUNDARY WAS MARKED BY A WEAK CYCLONIC WIND SHIFT. MESO HIGH...SPAWNED BY PERSISTENT TSTMS OVER SHANNON...HOWELL...AND OREGON COUNTIES...HAD PRODUCED AN OUTFLOW BOUNDARY NEAR VIH. WITH THE EXISTENCE OF WEAK SFC BOUNDARY...PROVIDING A FOCUS FOR NEW CELLS...HAVE INCRSD POPS TO 70 PCT WITHIN THOSE COUNTIES IN PROXIMITY TO THE BOUNDARY. KEPT CATEGORICAL POPS OVER THE XTRM SERN COUNTIES DUE TO PERSISTENT PCPN THERE. ELSEWHERE KEPT POPS AT 30 PCT OVER THE WEST AND 40 PCT FOR SGF AND VCNTY. EAST-WEST ORIENTED VORT LOBE WAS NEAR THE MO/AR BORDER AND WILL PUSH SWD WHILE ENHANCING CONVECTION ALONG THE BORDER AND SOUTHWARD. OTHERWISE ANOTHER VORT MAX WILL ROTATE INTO THE CWFA FROM THE NORTH THIS AFTN. UVV ASSOC WITH THIS VORT MAX...VEERING WIND PROFILE WITH HEIGHT...250MB JET SEGMENT OF 60KTS FROM NERN TO SWRN MO...AND A VERY UNSTABLE AIRMASS...WILL CAUSE ADDITIONAL TSTMS TO FORM THIS AFTN AND THIS EVENING. MODIFIED KSGF SOUNDING ALSO INDICATED A WEAK INVERTED VEE PROFILE. BELIEVE THAT PULSE TYPE SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE CWFA THIS AFTERNOON THROUGH THIS EVENING. MAIN THREATS BEING DIME TO NICKEL SIZE HAIL...DOWNBURST WIND GUSTS TO 50KT...AND VERY HEAVY RAIN. WILL BE MENTIONING MORE ABOUT THIS UPPER LOW IN LATER AFD THIS AFTN BUT ONE POSSIBILITY IS THAT CONVECTION MAY OCCUR OVERNIGHT. AGAIN MORE ON THIS LATER. .SGF... MO...NONE. KS...NONE. D.STEINMETZ
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-281100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 105 PM CDT WED JUN 27 2001 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... AN UPPER LEVEL LOW PRESSURE SYSTEM CONTINUED TO MOVE SLOWLY INTO MISSOURI FROM THE EAST. COLD AIR ALOFT...ASSOCIATED WITH THIS LOW WAS MOVING OVER A WARM AND VERY HUMID AIRMASS AT THE SURFACE. THE COMBINATION OF THESE TWO EXTREMES HAS CAUSED A VERY UNSTABLE ATMOSPHERE THIS AFTERNOON. THUNDERSTORMS HAVE ALREADY FORMED FROM THIS UNSTABLE AIR...AND IT IS LIKELY THAT ADDITIONAL THUNDERSTORMS WILL DEVELOP. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL...DOWNBURST WIND GUSTS TO 60 MPH...AND VERY HEAVY RAINFALL. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...HEAVY RAINFALL COULD RESULT IN LOCALIZED FLOODING. BOATERS AND OTHERS ENGAGED IN OUTDOOR ACTIVITIES SHOULD KEEP ALERT TO THE LATEST INFORMATION ABOUT THE WEATHER. KEEP AN EYE TO THE SKY AS THUNDERSTORMS COULD DEVELOP IN AS LITTLE AS 30 MINUTES IN YOUR LOCAL VICINITY. IF YOU HEAR THUNDER OR SEE LIGHTNING...BE SURE TO SEEK SAFE SHELTER...INDOORS AND ONSHORE. DO NOT SEEK SHELTER UNDERNEATH A TREE. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR LATER STATEMENTS AND UPDATES FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. .EXTENDED OUTLOOK... SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO CAUSE A THREAT OF SCATTERED THUNDERSTORMS THROUGH SATURDAY. AGAIN THE STRONGEST STORMS WILL BE CAPABLE OF DIME TO NICKEL SIZE HAIL... STRONG WIND GUSTS...AND LOCALLY HEAVY RAINFALL. D.STEINMETZ
The Springfield radar (KSGF), 70 km away, was scanning. The volume nearest the first event began at 19:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250856.